MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC. LAGB SYSTEM 10CM; ADJUSTABLE GASTRIC BAND

APOLLO ENDOSURGERY, INC. LAGB SYSTEM 10CM; ADJUSTABLE GASTRIC BAND
Model Number B-2220
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dysphagia/ Odynophagia (1815); Pain (1994)
Date of Event 08/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Unknown taper.Medwatch sent to fda on (b)(6) 2018.The reporter of the event was asked to return the product for analysis.To date, apollo has not received the device.If returned, visual examination may confirm or determine another taper type associated with this event.Device labeling addresses the reported event as follows: precautions: it is the responsibility of the surgeon to advise the patient of the known risks and complications associated with the surgical procedure and implant.Adverse events it is important to discuss all possible complications and adverse events with your patient.Complications which may result from the use of this product include the risks associated with the medications and methods utilized in the surgical procedure, the risks associated with any surgical procedure and the patient's degree of intolerance to any foreign object implanted in the body.Ulceration, gastritis, gastroesophageal reflux, heartburn, gas bloat, dysphagia, dehydration, constipation, and weight regain have been reported after gastric restriction procedures.Other adverse events considered related to the lap-band® system that occurred in fewer than 1% of subjects included: esophagitis, gastritis, hiatal hernia, pancreatitis, abdominal pain, hernia, incisional infection, infection, redundant skin, dehydration, gi perforation, diarrhea, abnormal stools, constipation, flatulence, dyspepsia, eructation, cardiospasm, hematemesis, asthenia, fever, chest pain, incision pain, contact dermatitis, abnormal healing, edema, paresthesia, dysmenorrhea, hypochromic anemia, band leak, cholecystitis, esophageal dysmotility, esophageal ulcer, esophagitis, port displacement, port site pain, spleen injury and wound infection.Warnings: patients should be advised that the lap-band ap® system is a long-term implant.Explant (removal) and replacement surgery may be indicated at any time.Medical management of adverse reactions may include explantation.Revision surgery for explantation and replacement may also be indicated to achieve patient satisfaction.
 
Event or Problem Description
Reported as: a patient with the lap-band system experienced pain at lap band port side and episodes of dysphagia.Device was removed.
 
Additional Manufacturer Narrative
Taper ii.Supplement #1: medwatch sent to fda on 12/28/2018.Device evaluation summary: a visual examination was performed on the returned lap-band with access port i and taper type ii.The band tubing was separated approximately 2.5" past the port tubing ss connector.The band tubing, port tubing, port taper, band ring and shell were noted to be discolored, as they were light brown in appearance.Needle marks were observed on the port septum and scratches were noted on one port hole.The band was separated in half approximately half way between the band buckle and band belt.The buckle strap was observed to be partially separated.An air leak test was performed, and leakage was noted from the band ring and shell where the band was separated in half.A fill inspection test was performed, and no blockage was noted when colored di water was passed through the port septum and tubing.Under microscopic analysis, both ends of the separated band ring and shell were noted to have a striated edges, consistent with damage from a surgical tool.Both ends of the partially separated portion of the buckle strap were observed to have striated edges, consistent with damage from a surgical tool.Both ends of the separated band tubing were observed to have striated edges, consistent with a surgical end cut to remove the device.Needle marks were noted on the port septum and on the port housing near the septum.Several non-penetrating nicks/marks were observed on one port hole.

Brand Name
LAGB SYSTEM 10CM
Common Device Name
ADJUSTABLE GASTRIC BAND
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC.
1120 s capitol of texas hwy
bldg 1, ste 300
austin TX 78746
MDR Report Key8043935
Report Number3006722112-2018-00272
Device Sequence Number1464449
Product Code LTI
UDI-Device Identifier10811955020169
UDI-Public10811955020169
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P000008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2002
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/11/2004
Device Model NumberB-2220
Device Catalogue NumberB-2220
Device Lot NumberS02LB126
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2018
Initial Date Received by Manufacturer 10/08/2018
Supplement Date Received by Manufacturer12/27/2018
Initial Report FDA Received Date11/06/2018
Supplement Report FDA Received Date12/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"LEVODEN"; ARIMIDEX; CRESTOR; FLEXERIL; LYRICA; NORVASC; TOPROL; ULTRAM; ZETIA; ZOFRAN
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient Weight88